Tennessee, 2018Flood and Damaging Winds in Tennessee, June 10, 2018
June 10, 2018 · NWS OHX · 6 events in 4 counties and zones
Two rounds of scattered showers and thunderstorms moved across Middle Tennessee on June 10, first in the morning hours and then again in the afternoon. Several reports of lightning and wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two rounds of scattered showers and thunderstorms moved across Middle Tennessee on June 10, first in the morning hours and then again in the afternoon. Several reports of lightning and wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 10, 4:58 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 10, 4:58 AM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
558 AM CDT Sun Jun 10 2018
.UPDATE...
FOR 12Z AVIATION DISCUSSION.
&&
.DISCUSSION...
It had been quiet since midnight, but showers and a few rumbles of
thunder have started to develop around forecast time. Fairly
evident as to why and where they are developing; mesoanalysis would
suggest the best instability is west of I-65, coupled with the weak
shortwave pushing out of southern MO, which can be seen in the GOES-
16 water vapor imagery, we're getting the necessary lift to spark
the convection. I think we can expect this type of development for
the rest of the early morning hours and possibly even some expanded
coverage as outflows starts to roam Middle TN. With CAPE values only
about 1000 J/Kg, we could get one strong storm, and with the slow
movement of these storms, localized flooding could become an
issue, but even that is a small chance. Either way, this might put
a damper on the morning hours for any outdoor activities, but
with the morning convection, it should stymie any afternoon/evening
development. The downside is, if we don't get the afternoon
convection, temperatures are expected to climb into the upper 80s
to around 90 and with dew points in the upper 60s to 70, Heat
Index values will likely be in the mid-90s and the air will be
swampy. If you have outdoor plans, please be aware of the
potential for easy-onset heat related illnesses. Drink plenty of
water and get some shade when you can.
Models are really all over the place regarding this entire week's
forecast. I think it has to do with the quasi-northwesterly flow
over the region. They notoriously don't handle this type of pattern
well. I say quasi because we're not in a strong NW flow. We're
kind of on the downstream end of the flow, which means subsidence
isn't real strong, but steering currents for potential upstream MCSs
to reach us are weak. So, I think we have to go with a very
summertime like PoP-pattern for this whole forecast. Afternoon and
evening convection, some of the storms could be strong, and without
a strong upper ridge, afternoon highs can be expected around 90 (mid
80s on the Plateau). Depending on the timing of afternoon convection,
some may only get to 84-88 on any given day. This forecast will
be brought to you by the 12Z/Sat and 00Z/Sun Euro and because of
this, I'm going to raise temperatures a couple of degrees and
decrease PoPs in the extended as the depiction of strong upper
level ridge is becoming apparent by next weekend. Shy of that,
nothing more than chance PoPs each afternoon this week.
&&
.AVIATION...
12Z TAF DISCUSSION.
BNA/MQY/CKV/CSV...A shortwave is coming through Middle Tennessee
at this time, with the current band of convection you see on radar
occurring right along the upper trough. These showers and storms
are moving quite slowly and will take several more hours to exit
the mid state. This represents most of what we'll see today, with
the HRRR only depicting isolated, light showers during the
afternoon, and the latest MAV guidance lowering POP's
considerably after 18Z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Unger
AVIATION........08
Hazardous weather outlook, Jun 10, 4:04 AM CST, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
504 AM CDT Sun Jun 10 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-111015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
504 AM CDT Sun Jun 10 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Event by event
3 thunderstorm wind, 2 lightning, 1 flood. Local standard time, as filed.
Lightning, Davidson
- When
- June 10, 6:00 AM CST
- Where
- Davidson County, 1.48 mi SE of Richland
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 36.133, -86.865
Lightning struck a home on Vine Ridge Drive causing significant fire damage. Time estimated.
Thunderstorm Wind, Davidson
- When
- June 10, 6:27 AM CST
- Where
- Davidson County, 1.42 mi NW of Oglesby
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.065, -86.748
A tree was snapped in the Ellington Agricultural center. Time estimated based on radar.
Lightning, Wilson
- When
- June 10, 8:55 AM CST
- Where
- Wilson County, 0.7 mi ESE of Mt Juliet
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.198, -86.508
A small storage cabin was struck by lightning and set on fire at 1467 Clemmons Road.
Flood, Rutherford
- When
- June 10, 9:00 AM CST to 10:00 AM CST
- Where
- Rutherford County, 1.32 mi W of Jefferson to 0.87 mi W of Jefferson
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.978, -86.493
A Facebook video showed street and yard flooding around several homes on Lake Farm Road.
Thunderstorm Wind, Sumner
- When
- June 10, 2:30 PM CST
- Where
- Sumner County, 2.75 mi WNW of Portland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.591, -86.568
A Facebook video showed trees and power lines blown down in the Scattersville Road area.
Thunderstorm Wind, Sumner
- When
- June 10, 2:35 PM CST
- Where
- Sumner County, Portland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.580, -86.520
Sumner County 911 reported several trees and power lines down in northern Sumner County, especially around the Portland area.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, June 10, 2018$906,000 · EF0 · 32 events
- Damaging Winds and Lightning Strikes in Georgia, June 10 to 11, 20181 injured · $416,000 · 60 kt wind · 14 events
- Flood and Hail in Iowa, June 10 to 11, 2018$325,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Indiana, June 10, 2018$48,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Virginia, June 10, 2018$57,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 10, 2018$2,000 · 50 kt wind · 28 events
- Hail and Damaging Winds in Illinois, June 10, 2018$24,000 · 52 kt wind · 9 events
- Damaging Winds in North Carolina, June 10, 2018$29,000 · 50 kt wind · 4 events
- Flash Flooding and Flooding in Pennsylvania, June 10 to 11, 201820 events
- Damaging Winds and Lightning Strikes in Florida, June 10, 2018$20,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in North Dakota, June 10, 20181.75 in hail · 13 events
- Damaging Winds in Alabama, June 10, 2018$15,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768312, 768313, 768315, 768316, 768317, 768319.